Alert archive / Virginia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 199, NWS Blacksburg, VA

September 1, 2018Franklin County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 1, 2018, 1:06 AM EDT for Franklin County, Virginia. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2018, 1:06 AM EDT (05:06 UTC)
Expired
Sep 1, 2018, 2:00 AM EDT
In force
54 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Franklin County, VA

The radar

The Roanoke radar (KFCX), 41 km from the middle of the area, began a volume at 05:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 1:10 AM EDTTSTM WND DMG5 Nne Ferrum, VATREE DOWN
Sep 1, 2:00 AM EDTTSTM WND DMG4 N Penhook, VASEVERAL TREES DOWN 2 MILES NORTH OF PENHOOK PALMERS MARINA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 5.1 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2018-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2018-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
159 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1264 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

578 
WUUS51 KRNK 010506
SVRRNK
VAC067-010600-
/O.NEW.KRNK.SV.W.0199.180901T0506Z-180901T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
106 AM EDT SAT SEP 1 2018

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Central Franklin County in west central Virginia...

* Until 200 AM EDT

* At 106 AM EDT, severe thunderstorms were located along a line
  extending from near Ferrum to near Rocky Mount, moving east at 15
  mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Rocky Mount...
  Boones Mill...
  Sydnorsville...
  Ferrum...
  and Penhook.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3691 8019 3712 7999 3706 7960 3705 7959
      3705 7960 3703 7960 3685 7977
TIME...MOT...LOC 0506Z 259DEG 12KT 3694 8007 3693 7991 

HAIL...1.00IN
WIND...60MPH
 
$$

MBS
2 follow-up statements
242 
WWUS51 KRNK 010531
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
131 AM EDT SAT SEP 1 2018

VAC067-010600-
/O.CON.KRNK.SV.W.0199.000000T0000Z-180901T0600Z/
Franklin VA-
131 AM EDT SAT SEP 1 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EDT
FOR CENTRAL FRANKLIN COUNTY...

At 131 AM EDT, severe thunderstorms were located along a line
extending from near Ferrum to Sontag, moving east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Rocky Mount...
Sydnorsville...
Ferrum...
Penhook...
and Western Smith Mountain Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3689 8004 3711 7994 3706 7960 3705 7959
      3705 7960 3703 7960 3685 7977
TIME...MOT...LOC 0531Z 259DEG 12KT 3696 7997 3695 7981 

HAIL...1.00IN
WIND...60MPH
 
$$

MBS
825 
WWUS51 KRNK 010559
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
159 AM EDT SAT SEP 1 2018

VAC067-010608-
/O.EXP.KRNK.SV.W.0199.000000T0000Z-180901T0600Z/
Franklin VA-
159 AM EDT SAT SEP 1 2018

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FRANKLIN COUNTY WILL 
EXPIRE AT 200 AM EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with these thunderstorms.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3689 8004 3711 7994 3706 7960 3705 7959
      3705 7960 3703 7960 3685 7977
TIME...MOT...LOC 0558Z 259DEG 12KT 3698 7986 3697 7970 

$$

MBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 12:54 AM EDT, 12 minutes earlier.

Area forecast discussion, Sep 1, 12:54 AM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
1254 AM EDT Sat Sep 1 2018

.SYNOPSIS...
For the Labor Day weekend, the front will dissipate as high
pressure along the southeast Atlantic Coast builds over the Mid-
Atlantic region and dominates the weather pattern through the
first full week of September. This will ensure the continuation
of the very warm humid conditions across the forecast area.
&&

.NEAR TERM /THROUGH TODAY/...
Update as of 1245 AM EDT Saturday...

Sending a quick update to include a swath of much higher pops
across areas south of Roanoke given clusters of very strong/slow
moving convection. This along the nose of residual high
instability that was not worked over this afternoon and likely
within some leftover outflow. Models have these showers/storms
fading in the next couple of hours but continue to struggle with
coverage to start so may linger longer until better diurnal
cooling sets in. Otherwise few other changes for now.

Previous update as of 1100 PM EDT Friday...

Just seeing one lone storm near Stoneville, NC. Seeing little
support except some lingering outflow to keep threat of showers
around through the night, but still ample moisture where cannot
rule out isolated showers into the predawn in the piedmont.

Otherwise, still expecting fog to cover the area in the morning
especially across the mountains and foothills where showers
occurred earlier.

Previous early evening discussion...

Looking at less coverage early this evening compared to 24 hours
ago, with main forcing staying well west of our forecast area,
but still some showers/few storms around thanks to instability,
but as we head toward late evening coverage should wane, but
high-res models are not showing a completely precip free night,
with isolated to widely scattered coverage anticipated overnight
east of the Blue Ridge. Adjusted pops to lean toward more threat
in the east overnight, and more fog.

Previous discussion from early afternoon...

Yesterday's storms wiped out a vast majority of the
instabilities over the area with the exception of the Mountain
Empire and Richlands areas. Now that this mornings stratus deck
has lifted, abundant sunshine is once again destabilizing the
environment with most areas seeing CAPE value around 2000 J/KG.
Storms have started over the Mountain Empire and NC High Country
early this afternoon and will spread northward across the rest
of the SW VA/SE WV mountains through this evening. Across the
foothills and piedmont counties, showers and thunderstorms
should arrive later this afternoon and linger deep into the
evening hours. Storms across the entire listening area will be
slow-movers with the potential for isolated stronger cells to
drop an inch or two of rain in an hour.

The upper level ridge in the western Atlantic will continue to
retrograde to the west and over the region tomorrow. Models are
showing a low level easterly flow that will likely result in a
morning stratus deck along and east of the Blue Ridge. For the
afternoon, this easterly flow will aid in the development of
showers and thunderstorms along the Blue Ridge. Mean flow is
once again weak, therefore storms will be slow moving and have
the potential to produce localized flooding.

Above normal temperatures will accompany this upper level
ridge. Saturday will be the coolest of the days this holiday
weekend with low to mid 80s across the mountains and mid to
upper 80s east into the piedmont.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
As of 100 PM EDT Friday...

Region will be under a strong upper ridge through the period.
Little change in air mass will mean warmth and humidity will
continue through Monday. Bias corrected guidance should be close
and will be used as a starting point for highs and lows.

Temperatures will be warm aloft and atmosphere will be somewhat
capped. But still expecting enough heating and instability for
isolated to scattered thunderstorms each afternoon and evening.
Similar to past few days, high precipitable water values and
modest storms motion may result in localized heavy rainfall.

Confidence was above average for all elements.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 100 PM EDT Friday...

Very little change in the long wave pattern Tuesday through
Thursday. with a strong upper ridge over the eastern United
States. 500 MB heights will be as high as 597dm over the Mid-
Atlantic region. Little to no surface boundaries or short wave
energy so daytime heating and instability will be the primary
focus for daily thunderstorms. Temperatures will remain above
normal.

Confidence was above average for all elements.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
As of 1250 AM EDT Saturday...

Convective activity will linger across the south roughly between
Roanoke and Danville into the early morning hours before fading.
Thus may include a VCTS mention at both locations given
uncertainty espcly since still rather unstable across southern
sections. Not expecting much in the way of convection elsewhere
but may need to watch KLYH if storms lift north a bit faster
before fading. Otherwise fog will be likely overnight with
stratus as well, but to what extent is in question per some mid
and high cloud coverage at times. Confidence higher in the
mountains for lower cigs than east.

Expect fog/stratus to burn off by 13-14z, with cumulus forming
again in the afternoon but VFR outside any storms as coverage
may be a little more across the Blue Ridge and Piedmont with
some upper support over northern VA to KY. However given low
confidence in any one terminal site seeing a storm, will leave
out mention and see what new model consensus suggests this
morning.

Confidence low on how low visibilities and cigs get tonight,
but higher on sub-VFR at all sites at some point late tonight to
around dawn Saturday.

Extended Discussion...

Subtropical ridge of high pressure is expected to build over the
Mid Atlantic Region this weekend and persist through next week.
Increased warming aloft will lessen the coverage of deep
convection, but there will continue to be at least a daily
threat for isolated to scattered activity...especially over the
mountains where cloud build ups will be most favorable over in
the vicinity of the higher terrain. This occurrence will be tied
to the peak heating part of the day, with little or no activity
otherwise. Early morning fog within the river valleys will also
be common...restrictions to visibility limited for a few hours
each morning around daybreak.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...RCS/WP
NEAR TERM...JH/RCS/WP
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...JH/RCS/WP
Hazardous weather outlook, Aug 31, 3:50 AM EDT, 21 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
350 AM EDT Fri Aug 31 2018

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-010800-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
350 AM EDT Fri Aug 31 2018

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 31, 11:05 PM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service BLACKSBURG VA
1105 PM EDT FRI AUG 31 2018

NCZ004-005-010330-
Stokes-Rockingham-
1105 PM EDT FRI AUG 31 2018

...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN STOKES AND NORTHWESTERN ROCKINGHAM COUNTIES...

Until 1130 PM EDT.

At 1104 PM EDT, a strong thunderstorm was located over Ayersville,
moving north at 10 mph.

Winds in excess of 40 mph and very heavy rainfall are possible with
this storm.

Locations impacted include...
Mayodan...
Madison...
Stoneville...
Ayersville...
and Price.

LAT...LON 3641 8006 3654 8011 3654 7986 3640 7993
TIME...MOT...LOC 0304Z 186DEG 7KT 3646 8000

MBS
Special weather statement, Aug 31, 11:32 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1132 PM EDT FRI AUG 31 2018

NCZ004-005-VAZ043-010400-
Stokes-Rockingham-Henry-
1132 PM EDT FRI AUG 31 2018

...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN STOKES...
NORTHWESTERN ROCKINGHAM AND SOUTHWESTERN HENRY COUNTIES...

Until midnight EDT.

At 1130 PM EDT, strong thunderstorms extended from near Spencer to
Madison. The storms are nearly stationary.

Wind gusts of 40 mph to 50 mph and pea size hail are possible with
these storms.

Locations impacted include...
Mayodan...
Madison...
Stoneville...
Ayersville...
and Price.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3659 8005 3660 7988 3638 7992 3636 8005
TIME...MOT...LOC 0330Z 029DEG 2KT 3658 7999 3638 8000

MBS
Special weather statement, Sep 1, 12:05 AM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service BLACKSBURG VA
1205 AM EDT SAT SEP 1 2018

NCZ005-VAZ017-032-033-043-010500-
Rockingham-Henry-Franklin-Patrick-Floyd-
1205 AM EDT SAT SEP 1 2018

...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ROCKINGHAM...EAST
CENTRAL FLOYD...HENRY...SOUTHWESTERN FRANKLIN AND NORTHEASTERN
PATRICK COUNTIES AND THE CITY OF MARTINSVILLE...

Until 100 AM EDT.

At 1204 AM EDT, strong thunderstorms extended from Woolwine to Fairy
Stone State Park to near Horse Pasture to near Price to near
Madison. The storms are nearly stationary.

Winds up to 50 mph and small hail are possible with these storms.

Locations impacted include...
Martinsville...
Mayodan...
Madison...
Stoneville...
and Floyd.

This includes The following Locations The Martinsville Speedway and
Martinsville Airport.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3653 8003 3664 8001 3673 8013 3674 8035
      3693 8031 3692 8003 3680 7987 3667 7978
      3638 7980 3637 8003
TIME...MOT...LOC 0404Z 208DEG 4KT 3678 8030 3679 8008 3667 7997 3657
7989 3638 8002

MBS
Local storm report, Sep 1, 12:44 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1244 AM EDT SAT SEP 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1228 AM     TSTM WND DMG     5 ESE CHARITY           36.78N 80.13W
09/01/2018                   PATRICK            VA   911 CALL CENTER

            LARGE TREE LIMBS DOWN ALONG HIGHWAY 57.

&&
Special weather statement, Sep 1, 12:45 AM EDT, 21 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1245 AM EDT SAT SEP 1 2018

VAZ043-044-010530-
Henry-Pittsylvania-
1245 AM EDT SAT SEP 1 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PITTSYLVANIA AND
SOUTHEASTERN HENRY COUNTIES...

Until 130 AM EDT.

At 1245 AM EDT, a strong thunderstorm was located near Aiken Summit.
the storm is nearly stationary.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Martinsville...
Axton...
Leatherwood...
Swansonville...
and Chatmoss.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3655 7984 3677 7983 3673 7953 3654 7966
      3654 7968
TIME...MOT...LOC 0445Z 192DEG 3KT 3661 7975

MBS
Special weather statement, Sep 1, 12:47 AM EDT, 19 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1247 AM EDT SAT SEP 1 2018

VAZ017-033-010530-
Franklin-Floyd-
1247 AM EDT SAT SEP 1 2018

...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN FLOYD AND CENTRAL
FRANKLIN COUNTIES...

Until 130 AM EDT.

At 1246 AM EDT, strong thunderstorms extended from near Endicott to
Ferrum. Movement was north at 10 mph.

Winds up to 50 mph and small hail are possible with these storms.

Locations impacted include...
Rocky Mount...
Boones Mill...
Copper Hill...
Ferrum...
and Terrys Fork.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3684 8007 3685 8009 3685 8010 3687 8023
      3687 8025 3686 8026 3687 8030 3708 8028
      3711 8018 3711 8016 3712 8012 3715 8010
      3711 7973 3682 7994
TIME...MOT...LOC 0446Z 198DEG 9KT 3692 8019 3690 8001

MBS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 11:05 PM EDTSpecial Weather StatementRNKHenry25 min
Aug 31, 11:32 PM EDTSpecial Weather StatementRNKHenry28 min
Sep 1, 12:05 AM EDTSpecial Weather StatementRNKHenry, City of Martinsville55 min
Sep 1, 12:10 AM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Henry, Patrick65 min
Sep 1, 12:24 AM EDTAreal Flood AdvisoryRNKFranklin, Henry, Patrick3 hr
Sep 1, 12:25 AM EDTAreal Flood AdvisoryRNKHenry3 hr
Sep 1, 12:45 AM EDTSpecial Weather StatementRNKCity of Martinsville45 min
Sep 1, 12:47 AM EDTSpecial Weather StatementRNKFranklin43 min
Sep 1, 12:57 AM EDTFlash Flood WarningRNKFranklin, Henry, Patrick5 hr
Sep 1, 1:21 AM EDTFlash Flood WarningRNKHenry, Pittsylvania6 hr
Sep 1, 1:39 AM EDTSpecial Weather StatementRNKHenry, Patrick36 min
Sep 1, 1:51 AM EDTSpecial Weather StatementRNKCity of Danville39 min
Sep 1, 2:01 AM EDTSpecial Weather StatementRNKFranklin44 min
Sep 1, 2:08 AM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville24 min
Sep 1, 2:17 AM EDTAreal Flood WarningRNKBedford, Franklin, Pittsylvania4 hr
Sep 1, 2:19 AM EDTAreal Flood AdvisoryRNKPittsylvania2 hr
Sep 1, 2:30 AM EDTSpecial Weather StatementRNKCarroll45 min
Sep 1, 3:01 AM EDTSpecial Weather StatementRNKBedford, Campbell, City of Lynchburg44 min
Sep 1, 3:18 AM EDTAreal Flood AdvisoryRNKCarroll, Floyd, Patrick88 min
Sep 1, 3:26 AM EDTAreal Flood AdvisoryRNKHenry, Patrick, City of Martinsville3 hr
Sep 1, 3:53 AM EDTAreal Flood AdvisoryRNKPatrick3 hr
Sep 1, 4:21 AM EDTFlash Flood WarningRNKHenry, City of Martinsville3 hr
Sep 1, 12:24 PM EDTFlash Flood WatchRNKAmherst, Appomattox, Bath, Bedford, Botetourt, Buckingham and 17 more8 hr
Sep 1, 1:43 PM EDTSpecial Weather StatementRNKCity of Roanoke62 min
Sep 1, 2:18 PM EDTSpecial Weather StatementRNKHenry57 min
Sep 1, 2:26 PM EDTSpecial Weather StatementRNKBedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington64 min
Sep 1, 2:39 PM EDTSpecial Weather StatementRNKFranklin66 min
Sep 1, 2:46 PM EDTAreal Flood AdvisoryRNKCarroll, Grayson, City of Galax3 hr
Sep 1, 3:07 PM EDTSpecial Weather StatementRNKFloyd68 min
Sep 1, 3:31 PM EDTFlash Flood WarningRNKCarroll, City of Galax2 hr
Sep 1, 3:40 PM EDTSpecial Weather StatementRNKPittsylvania50 min
Sep 1, 3:47 PM EDTAreal Flood AdvisoryRNKAmherst, Rockbridge, City of Buena Vista3 hr
Sep 1, 3:50 PM EDTSpecial Weather StatementRNKFranklin55 min
Sep 1, 3:56 PM EDTFlash Flood WarningRNKAmherst, Rockbridge, City of Buena Vista3 hr
Sep 1, 4:04 PM EDTSpecial Weather StatementRNKAppomattox, Buckingham56 min
Sep 1, 4:05 PM EDTSevere Thunderstorm WarningRNKHenry, City of Martinsville55 min
Sep 1, 4:11 PM EDTSpecial Weather StatementRNKCharlotte, Halifax64 min
Sep 1, 4:38 PM EDTSpecial Weather StatementRNKAmherst, Campbell, Charlotte, Halifax, Pittsylvania, City of Danville and 1 more67 min
Sep 1, 4:51 PM EDTAreal Flood AdvisoryRNKHenry, Patrick3 hr
Sep 1, 5:10 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania, City of Danville65 min
Sep 1, 5:25 PM EDTFlash Flood WarningRNKAppomattox, Campbell, Charlotte, Halifax3 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.